MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL

COOK IRELAND LTD EVOLUTION DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL
Model Number G48026
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 08/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
510(k) number: k163468.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
As reported to customer relations: "during deployment, on the second trigger squeeze they heard a click and continued to try to deploy.However, with each trigger squeeze they were unable to deploy (no resistance, but no action).Removed stent and delivery system.No harm to patient.Nothing left behind in the patient.Another of the same gpn was used to complete the procedure.
 
Additional Manufacturer Narrative
510(k) number: k163468 this report is being submitted as a cancellation report.From the initial information received, this event was cautiously made reportable based on the precedence in place for this device of 'flexor kinked/stretched/broken/compressed'.However, when the returned device was received it was confirmed during the lab evaluation that this malfunction did not occur.The following failure has been confirmed: "shuttle assembly does not remain intact, stent cannot be deployed.Replacement device required".Overall risk assessed as category iii (low).No reporting malfunction precedence exists for this complaint event for this product family.Low risk of failure mode indicates no potential for serious injury if the malfunction were to recur.
 
Event or Problem Description

Brand Name
EVOLUTION DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM STENT, METALIC EXPANDABLE, DUODENAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8974189
Report Number3001845648-2019-00459
Device Sequence Number189382
Product Code MUM
UDI-Device Identifier10827002480268
UDI-Public(01)10827002480268(17)200219(10)C1455667
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/19/2020
Device Model NumberG48026
Device Catalogue NumberEVO-22-27-9-D
Device Lot NumberC1455667
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/13/2019
Event Location Hospital
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer08/14/2019
Initial Report FDA Received Date09/09/2019
Supplement Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1